Q. I quit ovulating for six months and my RE could find nothing wrong with my reproductive system. He concluded that my being overweight was the reason for my non-ovulation. He put me on Clomid which worked but I did not like the side effects. I am stopping the Clomid this month and hoping to conceive naturally. Is there any reason to think that since I ovulated on Clomid, my cycles might return to normal?
A. Not impossible. Usually clomiphene is effective only in its cycle of use. Sometimes its effects will hold over until the next and it is not unusual for a pregnancy to occur in the first month or two after clomiphene is stopped.
Unfortunately, the next step up from clomiphene is usually the injectable medications. Some report the side effects are less than clomiphene, but they are certainly more costly, and more risky.
In my experience, those that are overweight do not ovulate and have a normal hormone values by our usual diagnostic testing are often insulin resistant. You might benefit form metformin, or at least a trial. I know you do not want to hear this from anyone, but lifestyle improvements in diet (that's not the same as dieting) and increased physical activity (that's not the same as strenuous exercise) can be very helpful.
If you like this article, we'd be honored if you shared it using the button below.